MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation at this time; the event is currently under investigation.
 
Event or Problem Description
It was reported, during an unspecified procedure, an advance 35 lp low profile balloon catheter was used to treat severe calcified lesion of the external iliac artery, by way of the brachial artery, however the balloon ruptured.Another advance 35 lp was used instead to complete the procedure.There have been no adverse effects to the patient reported.The device will not be returned.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document-based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with instructions for use (ifu) that provide precautions to take while inflating to avoid rupturing the balloon.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6393015
Report Number1820334-2017-00320
Device Sequence Number442395
Product Code DQY
UDI-Device Identifier10827002522654
UDI-Public(01)10827002522654(17)180121(10)5594534
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-6-4.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1